MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 11.5 X 38 130 D TAN RT ROSE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 11.5 X 38 130 D TAN RT ROSE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71648338
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Hip Fracture (2349)
Date of Event 07/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after an internal fixation surgery was performed on 2008, the patient suffered a periprosthetic fracture after a fall.This adverse event was solved by a revision surgery on (b)(6) 2022, where the 11.5 x 38 130 d tan rt rose, the nail cap 10mm and two (2) unknown trigen tan/fan nail screw were explanted.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Additional information added: d4 (expiration date), h4, h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the device was not returned for evaluation but the pictures were provided and according to the clinical/medical evaluation the undated/unidentified x-ray photocopy image shows a fracture of the femur in the area of the femoral neck.Based on the information provided, the root cause of the periprosthetic fracture and subsequent revision was the reported fall.The patient impact beyond the reported fall, fracture, and revision procedure could not be determined, as the patient status was unknown.No further medical assessment could be rendered at this time.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for intramedullary nail system revealed that intramedullary nails are not substitutes for skeletal healing, and proper follow-up care is essential to safe and effective use has been identified as a postoperative care.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant and traumatic injury.The contribution of the device to the reported event could not be corroborated, since we cannot confirm that the device caused the periprosthetic fracture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: h6(health effect - clinical code & health effect - impact code).

Brand Name
11.5 X 38 130 D TAN RT ROSE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15108934
Report Number1020279-2022-03490
Device Sequence Number4190918
Product Code HSB
UDI-Device Identifier03596010501264
UDI-Public03596010501264
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2016
Device Model Number71648338
Device Catalogue Number71648338
Device Lot Number06JM15539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown